MAUDE Adverse Event Report: OSCOR INC GUIDESTAR¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC GUIDESTAR¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number D141101
Medical Device Problem Codes Fluid/Blood Leak (1250); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that user saw bubbles in the proximal part of the handle after the insertion of helios balloon.The user removed everything and reinserted the balloon and they noticed st elevation over ecg.In 5 min st segment recovered.There was a water leakage reported through the sheath valve.Procedure completed successfully and no patient complication reported.
 
Additional Manufacturer Narrative
Our investigation is still in progress, follow up report will be submitted if we find any further additional information.
 
Additional Manufacturer Narrative
One 13.5f guidestar steerable introducer sheath was received back from the customer without the dilator.There were no other accessories.No visible blood was found on or inside the sheath.According to the event description summary, bubbles were observed in the proximal part of the handle after the insertion of the balloon and leakage coming from the hemostatic valve.The valve was viewed under a 10x microscope and looked normal with no anomalies.The sheath was manually leak tested with the syringe connected to the stopcock and the tip occluded.The sheath did not exhibit leakage when tested using this method.The sheath was then tested using the iso 11070 for liquid leakage test method.The device was occluded at the distal tip and pressurized to 38kpa and held at this pressure for 30 seconds and no leakage was observed from the hemostatic valve.The sheath was further pressurized beyond 300kpa and no leakage was observed from the stopcock, sideport tubing or through the handle.When the handle was x-rayed, it was found that the small and large hypotubes were intact.Slack was found in the pullwire that protrudes from the large hypotube when viewed under x-ray.When the handle was removed, it was found that the crimps that hold the hypotube/pullwire assembly together were insufficient and that's why the sheath no longer deflected.No breaks were found in the pullwire when viewed under x-ray.Returned device analysis revealed the sheath was within manufacturing specifications.The hemostatic valve looked normal and intact.The sheath did not leak when tested manually.The sheath also met the iso leakage test method requirement.According to the dhr, the sheath passed all in-process and final inspection steps including visual, mechanical, dimensional and leak testing.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Per qa procedure destino steerable guiding sheath in-process and final inspection.Leak test: sample size: ansi z 1.4, gen level i, normal, aql 1.5 normal perform leak test according to procedure based on available leak tester.The leak test is performed by manufacturing personnel at 100% and is observed by quality assurance personnel at aql level ansi z 1.4, gen level i, normal, aql 1.5 normal.Per ifu: preparing steerable sheath for insertion verify deflecting and straightening of the distal section of the steerable sheath using the handle of the sheath.Refer to deflecting and straightening the steerable sheath" for instructions.General use of the steerable sheath do not force the steerable sheath assembly if significant resistance is encountered during the insertion or passage.If resistance is encountered, determine the cause and correct before continuing the procedure.The steerable sheath must be thoroughly flushed with either saline or heparinized saline and free of air prior to use to avoid air embolism to the patient.Aspiration and flushing of the sheath should be performed frequently to help minimize the potential for air embolism.For injecting or aspirating through the sheath, use the sideport only with stopcock.Prior to infusion, remove all air using the sideport.No corrective or preventive action resulted after investigation of this event.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
GUIDESTAR¿ STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC
3816 desoto blvd
palm harbor FL 34683 1816
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd
palm harbor FL 34683
Manufacturer Contact
doug myers
3816 desoto blvd
palm harbor, FL 34683
7279372511
MDR Report Key14075330
Report Number1035166-2022-00050
Device Sequence Number6136841
Product Code DYB
UDI-Device Identifier00885672009496
UDI-Public00885672009496
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Model NumberD141101
Device Catalogue NumberD141101
Device Lot NumberC8-19616
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2022
Supplement Date Received by Manufacturer09/06/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown